| Model Number |
N/A |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
03/02/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The tube type is serum separator tubes.The sample is allowed to clot and spun at 1800 rpm for 10 minutes.The siemens field service engineer (fse) was sent to the customer site for system inspection.A discrepancy found on wash manifold fluidics module 1.A small leak on wash displacement wash 1 caused by cracked connector.Removed and replaced cracked connector.The customer ran all the quality control (qc) and confirmed all qc was in range.The cause for the discordant tni-ultra result is unknown.The sample for patient 1 is not available for further testing and investigation.Siemens healthcare diagnostics is investigating.The instruction for use (ifu) under the summary and explanation of the test section states the following: "always analyze ctni results in the context of time elapsed since patient presentation to the hospital.Serial sampling is recommended to detect the temporal rise and fall of troponin levels characteristic of mi.In accord with published recommendations, serial testing of ctni at intervals of 2 to 4 hours for up to 12 to 24 hours is suggested to corroborate a single ctni result.An elevated troponin alone is not sufficient to make the diagnosis of mi.Other markers, such as ck-mb and myoglobin, can be used in conjunction with ctni results in aiding the diagnosis of mi." mdr 1219913-2018-00136 (patient 2) was filed for the same event.
Event or Problem Description
A falsely elevated advia centaur xp troponin ultra (tni-ultra) result was obtained for a patient sample.The patient was sent to the hospital.The patient was tested on an alternate method for troponin t at the hospital and the result was negative.The results were questioned by the physician.It is unknown if patient treatment was prescribed or altered.There was no report of adverse health consequences due to the discordant tni-ultra result.
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2018-00135 on april 24, 2018.(b)(6) 2018 additional information: the quality control was in range at the customer site when the patient sample was run.The elevated result on advia centaur xp tni-ultra was reproducible.This is indicative of a sample specific phenomenon.The difference in these results may be attributed to the difference in the nature of the analyte being measured.The alternate method is for troponin t and the siemens method is for troponin i.Siemens has no claim for correlation for tni-ultra vs tnt methods.The two assays recognize different epitopes on the troponin analyte and use different detection tags.The alternate method tnt recovers only the free tnt where as siemens measures ctni recognizing troponin in both the i::c binary and i::t::c complex.The alternate tnt method may not be as sensitive to very early release in some individuals.Other reasons to consider are macrotroponin and non-ami causes.Macrotroponin is a ctni-hu anti-igg immune complex.It is cardiac troponin i and a legitimate analyte which may be present in some percentage of the population.The samples will dilute linearly still if it is present.There are also many medical conditions that can cause elevated tni in the absence of an ami.The issue is sample specific.Qc is within acceptable ranges.The assay is working as specified.The instrument is performing within specifications.No further evaluation of the device is required.Mdr 1219913-2018-00136 supplemental report 1 was filed for the same event.